Loading discussion content. Please wait...
Zoloft and falling, drowsiness
Absolutely see the records.
I would be careful about accusing the nurse of lying, unless you are sure.
But if you are sure, or more importantly is you feel no one takes your seriously or listens to your concerns, I would definitely set up a meeting with the director and share your concerns.
Approach is as "I'm concerned about my mom, and want to make sure we are the same page regarding her care. I don't want anyone to agree with me - re: giving medication at night - and then not follow through. If there is a concern we need to discuss, I need the staff to raise it with me and then discuss it. Is there any reason this should not be happening? "
As for the nurse doctor responses - have you had a conversation about this? I think it's ok to say, "look, I get what you're saying, but I feel like you're not taking my concerns seriously. Is there a reason we can't try doing this at night instead of the morning." I assume you are onsite regularly and can then determine if it makes a difference.
I would also get their email addresses and follow up on conversations that resulted in an agreed on action with an email to confirm the agreement.
I’m on Zoloft (because of anxiety related to caregiving). I take 50mg once a day, but that was after a slow and steady titration period (started with 12.5 mg for like a week, moved up to 25 mg for another couple weeks, and then to 50mg). Let me tell you, I felt like a zombie the first few days after I started on the 50mg. After a few days, I started taking it at night and it made a huge difference. I can totally see how someone with dementia and elderly would fall, just based on how exhausted I was.
As others have said, ask to see the medication record. Yes you can ask and yes, they are required to show you. Be very careful in saying a nurse lied, that can cause a world of problems. If the prescription from the doctor says to give it to her in the morning, that is what has to happen. The doctor has to change the order if decided she should take it at night.
You said your doctor stated another medication might be better for your mom. Is he also your mom's doctor? Does he know the other medications your mom is taking? I find it inappropriate for any doctor to suggest another medication for someone without seeing them.
As for the zoloft, we are all different and react differently to medications. Sometimes what works for one person has no effect on another. Also, how the medication mixes with other medications is different from person to person. Each person is unique in that way.
Can you make an appointment for your mom at her physician and discuss your concerns? That is really the best and only way to proceed.
My LO (cousin in MC) went on Cymbalta with no negative side affects. Not drowsy at all, just stopped crying and worrying so much. I'd discuss it with her doctor to see if you can figure out the cause. I realize everyone is different, but, I have another senior family member who takes much more Zoloft and has no drowsiness either.
The staff will have to administer it per doctor's orders. They should know this.
Greetings my dear
My name is Basilia Jackson a lady from U.S, i saw your profile and become interested in knowing you please contact
me in my email address as a friend